Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



An integral analogue of Taylor's series and its use in computing Fourier transforms

Author: Thomas J. Osler
Journal: Math. Comp. 26 (1972), 449-460
MSC: Primary 44A15; Secondary 26A33, 65A05
MathSciNet review: 0306828
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, an integral analogue of Taylor's series

$\displaystyle f(z) = \int_{ - \infty }^\infty {{D^\omega }f({z_0})} {(z - {z_0})^\omega }/\Gamma (\omega + 1)d\omega $

is discussed. $ {D^\omega }f(z)$ is a fractional derivative of order $ \omega $. Extensions of this integral are also given, one of which is an integral analogue of Lagrange's expansion. These integrals are shown to be generalizations of the Fourier integral theorem. Several special cases of these integrals are computed, and a table of Fourier transforms emerges.

References [Enhancements On Off] (What's this?)

  • [1] A. Erdélyi et al., Tables of Integral Transforms. Vols. I, II, McGraw-Hill, New York, 1954. MR 15, 868; MR 16, 468. MR 0061695 (15:868a)
  • [2] G. H. Hardy, ``Riemann's form of Taylor's series,'' J. London Math. Soc., v. 20, 1945, pp. 48-57. MR 8, 65. MR 0016771 (8:65g)
  • [3] T. J. Osler, ``Leibniz rule for fractional derivatives generalized and an application to infinite series,'' SIAM J. Appl. Math., v. 18, 1970, pp. 658-674. MR 41 #5562. MR 0260942 (41:5562)
  • [4] T. J. Osler, ``The fractional derivative of a composite function,'' SIAM J. Math. Anal., v. 1, 1970, pp. 288-293. MR 41 #5563. MR 0260943 (41:5563)
  • [5] T. J. Osler, ``Taylor's series generalized for fractional derivatives and applications,'' SIAM J. Math. Anal., v. 2, 1971, pp. 37-48. MR 0294612 (45:3682)
  • [6] T. J. Osler, ``Fractional derivatives and Leibniz rule,'' Amer. Math. Monthly, v. 78, 1971, pp. 645-649. MR 1536368
  • [7] T. J. Osler, ``A further extension of Leibniz rule to fractional derivatives and its relation to Parseval's formula,'' SIAM J. Math. Anal., v. 3, 1972. MR 0323970 (48:2323a)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 44A15, 26A33, 65A05

Retrieve articles in all journals with MSC: 44A15, 26A33, 65A05

Additional Information

Keywords: Fractional derivative, Fourier integral theorem, Fourier transforms, Taylor series, Lagrange expansion, special functions
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society